One thing I forgot to mention even before A Year and a Half in Review is that since I have been diagnosed and on medication, I developed a rash on my face right in the T zone. The rash caused me to look like a teenager going through puberty with an acne break out, along with a constant cherry red appearance. The picture above is me and unfortunately I cannot capture how red it really is with a camera. I have tried but it comes out like this when in reality it is much more red. I can not really say that there was much if any discomfort physically however I did get a lot of questions about it from coworkers and friends to complete strangers. Even one of the doctors at the neurologist during my nerve conduction study mentioned that it looked like rosacea.
This picture shows the redness a little better but still only about half as red as when we are face to face.
If I can give anyone advise, when you see someone with a break out of acne or something along those lines, the person that has it is very well aware of it. There is no need to bring it up, trust me they know. It most likely already makes them self conscious, mentioning it just makes them feel worse. After talking with my newest Nurse Practitioner as I still don’t have an actual doctor, she said she was comfortable in saying that it was a side effect of the Jakafi. Knowing this made it a little bit easier to explain to people and I used it as kind of a teaching experience although I was and am still pretty self conscious about it.